Posted by JohnX on May 5, 2001, at 22:18:56
In reply to Serzone Sedation, posted by afatchic on May 5, 2001, at 18:31:15
> Hello All, This is my first post in many months. I suffer from dysthimia (a chronic form of depression) and have been on ADs since 1989. Most of the time, I took Prozac and Trazodone, which are a wonderful combination for me except for the sexual side effects. I tried augmenting with Buspar for a few weeks and had zero results. Now I'm on Serzone. I've been taking it for about a month. I started at 75mg twice a day and am now up to 150mg twice daily. I barely have the energy to work and have started sleeping through my alarm and being late to work. I'm normally very punctual. Anyone have any advice? I've asked my doctor to reduce my dose and let me gradually increase the dose. So far she hasn't responded to my message (and no, I'm not one of those annoying patients who monopolizes a doc's time). Should I be considering augmenting with something more activating? Thanks for your responses
Serzone sedation can be a toughie (it was a problem for me). I took Serzone for 2 months and unfortunately the sedation didn't wear off. But it did do wonders for my sleep,anxiety,and dysthymia. I didn't try an augmentation strategy, but usually noradrenergic meds are best bets to help with sedation.
You could try to augment it with a mid dose of Wellbutrin. Wellbutrin is generally activating plus is more likely to increase libido than kill it (like the SSRI's such as Prozac do). Also it can cause weight loss (Serzone may cause weight gain). The side effects of Wellbutrin are in many ways opposite of Serzone (except for the sexual stuff).
You could also add in a low dose stimulant. Check with your doctor.
BTW, Buspar generally takes longer than most meds to achieve its goal.